MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2-MVI-3
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned web system found the implant separated from the delivery system, and the heater coil windings stretched.The device passed continuity and resistance testing.Furthermore, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.However, the stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure, which is consistent with the device not detaching as described in the reported event.The returned detachment controllers were found to function as intended and would not have caused or contributed to the reported event.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that during a web embolization procedure to treat an mca bifurcation aneurysm, the web displayed a green light, and it did not detach.All troubleshooting protocols were attempted, but the web still would not detach.The web was re-sheathed and removed, and a stent coil embolization was performed to complete the procedure.There was no patient injury reported.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18984027
Report Number2032493-2024-00247
Device Sequence Number18244134
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)220607(17)250531(10)0000202703
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberW5-4.5-2-MVI-3
Device Lot Number0000202703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown